Jump to content

Please help me decide....


Recommended Posts

Hi BB...

 

I am down to .5 mgs of Valium....have also been in tolerance for months as I have no real windows of relief.  In the middle of July my three grandchildren and their parents are coming to visit for almost two weeks...the girls are 2,4,7 years old.  I have not seen them in two years because of this nightmare.  The day after they leave I have to go to a conference in DC with my husband for five days.  If I follow my tapering schedule I will have been off the drug for two weeks the day they arrive.  I cannot fathom it right now...I am all but housebound and have no idea how I will get through all of this.  Can I drag out the taper and go slower until all this is over?  I have already stayed put on the dosage for longer than I wanted due to Shingles in January and now I have had this flu bug that my husband gave me...almost a month with that although it is finally breaking up.  I know this is probably a psychological decision as I will be down to dust but I cannot imagine what COULD happen to me when I hop off and they are all here.  So many have told me since I am in tolerance my symptoms will probably not get any worse...I just don't know what to do.  Have any of you had to make a decision like this...should I just get off as planned and hope for the best?

 

Thank you

 

Donna

Link to comment
Share on other sites

If it were me, I'd go ahead and get off of the .5 mgs Valium.

 

It's such a low dose and holding on to it and dragging it out could make you feel worse.  Your body will become tolerant to it and will actually want more.

 

Also, you might find (as I did), that you will feel much better if you go ahead and discontinue it. :)

Link to comment
Share on other sites

I agree with Missy, Donna.  I know the fear of the unknown is difficult to overcome but I really believe you will feel no worse off that last scrap of pill than you are feeling on it and, as happened with Missy, you might actually start to feel better within the next few weeks.  Good luck with whatever you decide to do.
Link to comment
Share on other sites

Thank you, Missy and Beeper.  I guess I knew the answer all along but needed a push.

 

Thanks again...

Donna

Link to comment
Share on other sites

[0c...]

I agree with Missy and Beeper.

 

I know if I told at a dose of Valium for a long time, I end up in tolerance.

 

You may find you will feel better.

 

S#

Link to comment
Share on other sites

Count me in as concurring with the rest of the glorious gang  :)  You may basically be prolonging your agony at this point.  Yes, letting go of this last pill may be more psychological than physical.  Once you realize that you can handle daily life without this pill it may instantly increase your confidence which could give a big boost to your recovery.  Think of any symptoms you have from this point on as the valium throwing one last tantrum as it leaves your life.  Your body is anxiously awaiting for it to be gone so it can begin repair-work.
Link to comment
Share on other sites

I took valium for nearly 4 years, so have been through this myself.

 

I tapered and stopped around .8 and felt no difference for a while. I agree with with everyone else and think you

should continue your taper. It feels great to know you don't need to revolve your life around the medication anymore.

 

I don't think you will feel any different, certainly not worse than you do now. At least, that has been my experience.

 

Good luck :)

Link to comment
Share on other sites

It sounds to me that you've found reasons to avoid the taper.  I am not even near beginning a taper, but I am the KING of avoidance.  I could be completely wrong.  Might I suggest that you find reasons TO begin the taper.  Perhaps put a line down the middle of a piece of paper and divide the bad from the good reasons.  I use this method to make many decisions and it has served me well.  Discuss this with your mate.

 

Finally seeing your grandchildren (I'm so sorry that you haven't seen them in such a long time, but I can TOTALLY relate) could be just the distraction you need so that you don't focus on the taper.

 

So much for a definitive answer ... just some food for thought.  I send you calming thoughts and strength to make this VERY difficult decision.  No matter what it is, it will be your decision and therefore not wrong. 

 

Hugz

Link to comment
Share on other sites

Vertigo... I am at .5 mgs and cutting to .25 tonight...then off in two weeks.  I don't think I will prolong this 'just in case'. 

 

Thank you all...

Donna

Link to comment
Share on other sites

I agree that you might as well make one last cut before ending your taper, with the caveat that it's a little hard to cut a 2mg tablet into 8 even pieces but if it were me, I'd do it too ;).

 

Good luck,

 

Vertigo

Link to comment
Share on other sites

Just to throw in a counter perspective, having jumped off just over two weeks ago my experience has been that the difference between cutting my dose and stopping my dose altogether has been day and night.  As you can see in my signature, I stopped at .03mg of clonazepam, so it was still a pretty small step, as were as the last few before it, and I still got slammed.

 

I don't know if you are taking your dose in liquid form, but a happy compromise that I would suggest would be that if you have the ability to cut your dose into even smaller doses than what you're currently taking you might be happier not taking that last step, which has the potential to be a doozy, at a time when you have so much on your plate but you can still continue to make forward progress by decreasing your dose. 

 

If you cut your dose instead of jumping you can brace yourself to deal with the possibility of heavy symptoms when you have less crusial stuff on your plate and also work to lessen the final impact by jumping from an even lower dose.

 

Good luck, whatever you decide.

 

:)

 

 

Link to comment
Share on other sites

×
×
  • Create New...